Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2006, 2:35 PM PDT for Nye County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 2:35 PM PDT (21:35 UTC)
- Expired
- Jul 27, 2006, 3:15 PM PDT
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Nye County, NV
The radar
The Las Vegas radar (KESX), 196 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 2464 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 272136 SVRVEF NVC023-272215- /O.NEW.KVEF.SV.W.0049.060727T2135Z-060727T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 315 PM PDT. * AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER CENTRAL NYE COUNTY...OR ABOUT 33 MILES SOUTHWEST OF RACHEL...AND WAS MOVING SOUTH AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE AFFECTING THE NORTHERN HALF OF THE NEVADA TEST SITE. LAT...LON 3732 11596 3733 11641 3688 11642 3689 11595 $$ RUNK
1 follow-up statement
000 WWUS55 KVEF 272207 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PDT THU JUL 27 2006 NVC023-272217- /O.EXP.KVEF.SV.W.0049.000000T0000Z-060727T2215Z/ NYE NV- 307 PM PDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NYE COUNTY EXPIRES AT 315 PM PDT... NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED. LAT...LON 3732 11596 3733 11641 3688 11642 3689 11595 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:55 PM PDT, 40 minutes earlier.
Area forecast discussion, Jul 27, 1:55 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT THU JUL 27 2006 .SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. A DISTURBANCE MOVING WEST ACROSS ARIZONA FRIDAY NIGHT AND SATURDAY COULD BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY EVENING. && .SHORT TERM...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE UNDER HIGH PRESSURE ALOFT PARKED OVER ROUGHLY SOUTHERN NEVADA THROUGH FRIDAY. LOOKS LIKE SOME SORT OF MID/UPPER LEVEL DISTURBANCE ORGANIZED A BAND OF CONVECTION OVER SOUTHERN CLARK COUNTY THIS AFTERNOON WHICH WILL PROBABLY KEEP THINGS GOING OVER EASTERN SAN BERNARDINO COUNTY INTO THE EVENING. OTHERWISE STORMS WILL DRIFT OFF HIGHER TERRAIN INTO THE VALLEYS THIS AFTERNOON AND EVENING AND AGAIN FRIDAY. SOME STORMS DRIFTING OFF THE MOGOLLON RIM IN ARIZONA MAY PERSIST THROUGH THE OVERNIGHT HOURS IN MOHAVE COUNTY. SATURDAY IS POTENTIALLY MORE INTERESTING. MOISTURE AND INSTABILITY WILL STILL BE IN PLACE AND MODELS...ESPECIALLY THE NAM...BRING AN EASTERLY WAVE ACROSS ARIZONA AND INTO WESTERN ARIZONA LATE SATURDAY. THIS FEATURE WOULD SERVE AS A NICE TRIGGER FOR MORE ORGANIZED CONVECTION ACROSS THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. KEPT THE TREND OF HIGHER POPS...ESPECIALLY EAST FOR THAT TIME FRAME WITH MAX TEMPERATURES DROPPING AT LEAST 5 DEGREES. .LONG TERM...MODELS IN PRETTY GOOD AGREEMENT BRINGING UPPER TROUGH TO THE WEST COAST LATE SUNDAY AND ACROSS THE AREA MONDAY. 250MB JET ASSOCIATED WITH THE TROUGH MOVES ACROSS NORTHERN NEVADA WHICH SHOULD KEEP THE MOST FAVORABLE DYNAMICS NORTH OF THE AREA. JUICY MONSOON AIR REMAINS OVER THE CENTRAL AND EASTERN CWA SUNDAY/EARLY MONDAY BUT IS THEN SUPPRESSED TO THE SOUTH AS THE TROUGH PROGRESSES INTO THE INTERMOUNTAIN WEST. SOUNDS LIKE THIS IS SIMILAR TO WHAT THE PREVIOUS FORECASTER ANALYZED IN THE 00Z MODEL RUNS. SO...CONTINUED CARRYING THE BEST CHANCE OF THUNDERSTORMS IN THE CENTRAL AND EAST SUNDAY WITH ISOLATED STORMS POSSIBLE WEST. THE WESTERN REGIONS BEGIN DRYING OUT MONDAY WITH STORM CHANCES REMAINING CENTRAL AND EAST...BUT ALSO ON THE DECREASE. TUESDAY AND BEYOND...DRIER AIR OVER THE AREA SHOULD KEEP STORMS CONFINED MAINLY TO MOHAVE COUNTY. TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO CONTINUE BELOW NORMAL. && .AVIATION...SCATTERED THUNDERSTORMS POSSIBLE ACROSS ALL ROUTES THIS AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON WEARS ON. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 9:59 AM PDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PDT THU JUL 27 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-280700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 959 AM PDT THU JUL 27 2006 /959 AM MST THU JUL 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING WITH STORMS PROBABLY PERSISTING OVERNIGHT IN MUCH OF MOHAVE COUNTY ARIZONA. SOME STORMS COULD BECOME FAIRLY STRONG TODAY WITH HIGH WIND GUSTS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:42 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Jul 27, 1:58 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 62 min |
| Jul 27, 2:46 PM PDT | Flash Flood Warning | VEF | Lincoln | 119 min |
| Jul 27, 3:40 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 65 min |
| Jul 27, 4:43 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Nye | 62 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.